MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G10675
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
During a dialysis/fistulogram procedure, the physician gained access into the patient's left brachial vein with a micropuncture five (5) fr catheter from another manufacturer.This 5 fr micropuncture catheter was advanced, and both a left brachial and left subclavian angiogram were performed.Another manufacturer's glidewire angled (0.035 inches, 180 centimeters (cm)) was inserted.A cook medical manufactured check-flo performer introducer six (6) fr gauge was inserted into the left brachial vein and advanced, and the 5 fr micropuncture catheter was removed.The check-flo performer introducer reportedly had a defective valve which allowed blood loss from the dialysis fistula, and was replaced immediately following insertion.An over the wire (otw) balloon (not manufactured by cook medical) was inserted in the fistula.The otw balloon was inflated to 6 atmosphere (atm) for 120 seconds, a fistula angiogram was manually injected, and the otw balloon was removed.The procedure was able to be completed, and the physician stated that there were no patient complications.The patient lost approximately ten (10) milliliters (ml) of blood; no intervention was required as a result.During the procedure, the patient was given 5,000 units of heparin, and fourteen (14) milliliters(ml) of one (1) percent (%) xylocaine (lidocaine).The customer stated that d8 on the user facility (uf) medwatch report was incorrectly selected as "yes." the performer introducer was not reprocessed and reused on a patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.(b)(4).Investigation - evaluation.A review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.The sheath and the dilator of the performer introducer were returned in a used condition.Leakage was observed from the center of the silicone disc.No damage was observed on the silicone disc once disassembly of the check-flo was completed.After the sheath was tested for leakage, the check-flo assembly was separated from the connector cap for further examination and measurement.The check-flo cap was then disassembled from the check-flo body to examine the amount of glue.No excessive glue was present, it was present on the threads only.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A review of the device history record of the finished product shows no nonconforming events.A review of the raw material lots used to assemble the complaint device noted non-conformances; however, all non-conforming product was scrapped prior to processing of the final lot.It should be noted, there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; the root cause for the failure of leakage has been identified as inadequate tightening of the cap onto the valve body.Appropriate measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7039274
Report Number1820334-2017-03682
Device Sequence Number1239067
Product Code DYB
UDI-Device Identifier00827002106758
UDI-Public(01)00827002106758(17)200511(10)7905146
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG10675
Device Catalogue NumberRYCFW-6.0-35-6-RB-CW
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR